Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 4, 2014, 3:41 PM EDT for 4 counties in North Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 4, 2014, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 32 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:42 PM EDT | TSTM WND DMG | 1 S Durham, NC | POWER LINE DOWN AT 3137 FAYETTEVILLE STREET |
| Jun 4, 4:10 PM EDT | TSTM WND DMG | Wake Forest, NC | WAKE FOREST POLICE REPORT POWER OUTAGES WITHIN THE CITY |
| Jun 4, 4:15 PM EDT | TSTM WND DMG | 1 Wnw Wake Forest, NC | TREES BRANCHES BLOWING ACROSS CAPITAL BLVD IN WAKE FOREST |
| Jun 4, 4:22 PM EDT | TSTM WND DMG | 3 S Raleigh, NC | TREE DOWN ON MLK JR BLVD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS52 KRAH 041941 SVRRAH NCC063-069-077-183-042030- /O.NEW.KRAH.SV.W.0087.140604T1941Z-140604T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 341 PM EDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA... CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA... SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA... SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 430 PM EDT * AT 341 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR DURHAM...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...CREEDMOOR...WAKE FOREST...GARNER... BUTNER...RDU INTERNATIONAL...MORRISVILLE...KNIGHTDALE... ROLESVILLE...YOUNGSVILLE...BETHESDA...PARKWOOD...AND FALLS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER YOUR HEAD WITH YOUR HANDS. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. && LAT...LON 3600 7827 3560 7868 3594 7898 3616 7877 TIME...MOT...LOC 1941Z 294DEG 22KT 3602 7882 $$ ELLIS
3 follow-up statements
786
WWUS52 KRAH 042003
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT WED JUN 4 2014
NCC063-042010-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-140604T2030Z/
DURHAM NC-
403 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DURHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3600 7827 3560 7868 3586 7891 3587 7890
3587 7883 3593 7880 3592 7876 3594 7873
3601 7870 3603 7872 3602 7874 3603 7875
3607 7875 3610 7869
TIME...MOT...LOC 2000Z 294DEG 22KT 3597 7868
$$
NCC069-077-183-042030-
/O.CON.KRAH.SV.W.0087.000000T0000Z-140604T2030Z/
GRANVILLE NC-WAKE NC-FRANKLIN NC-
403 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL GRANVILLE...CENTRAL WAKE AND SOUTHWESTERN FRANKLIN
COUNTIES...
AT 400 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10 MILES NORTH OF
RALEIGH...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... RALEIGH...WAKE FOREST...
MORRISVILLE...KNIGHTDALE...ROLESVILLE...YOUNGSVILLE...AND...FALLS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3600 7827 3560 7868 3586 7891 3587 7890
3587 7883 3593 7880 3592 7876 3594 7873
3601 7870 3603 7872 3602 7874 3603 7875
3607 7875 3610 7869
TIME...MOT...LOC 2000Z 294DEG 22KT 3597 7868
$$
ELLIS403
WWUS52 KRAH 042018
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT WED JUN 4 2014
NCC077-042027-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-140604T2030Z/
GRANVILLE NC-
418 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRANVILLE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3600 7827 3567 7861 3579 7882 3584 7879
3587 7879 3592 7876 3597 7871 3601 7870
3605 7862 3602 7855 3606 7854 3606 7852
TIME...MOT...LOC 2017Z 294DEG 22KT 3593 7856
$$
NCC069-183-042030-
/O.CON.KRAH.SV.W.0087.000000T0000Z-140604T2030Z/
WAKE NC-FRANKLIN NC-
418 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 417 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WAKE FOREST...OR 9 MILES NORTHEAST OF RALEIGH...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...WAKE FOREST
...KNIGHTDALE...ROLESVILLE...YOUNGSVILLE...AND...FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3600 7827 3567 7861 3579 7882 3584 7879
3587 7879 3592 7876 3597 7871 3601 7870
3605 7862 3602 7855 3606 7854 3606 7852
TIME...MOT...LOC 2017Z 294DEG 22KT 3593 7856
$$
ELLIS835
WWUS52 KRAH 042026
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT WED JUN 4 2014
NCC069-183-042036-
/O.EXP.KRAH.SV.W.0087.000000T0000Z-140604T2030Z/
WAKE NC-FRANKLIN NC-
426 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKE AND SOUTHWESTERN
FRANKLIN COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3600 7827 3567 7861 3579 7882 3584 7879
3587 7879 3592 7876 3597 7871 3601 7870
3605 7862 3602 7855 3606 7854 3606 7852
TIME...MOT...LOC 2025Z 294DEG 22KT 3593 7856
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:02 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 4, 3:02 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT WED JUN 4 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE OHIO VALLEY AND APPALACHIANS TONIGHT...THEN MOVE OFFSHORE THE MID ATLANTIC COAST ON THURSDAY. AN ASSOCIATED COLD FRONT WILL SETTLE SOUTHWARD THROUGH THE REGION THURSDAY AFTERNOON AND EVENING. && .NEAR TERM /THROUGH TONIGHT/... AS OF 215 PM WEDNESDAY... OVERVIEW: NW FLOW ALOFT WILL PREVAIL ACROSS THE MID-ATLANTIC AND CAROLINAS THROUGH TONIGHT. AS OF 17Z...A 1007 MB SURFACE LOW WAS CENTERED OVER CENTRAL IL/IN...ALONG A FRONTAL ZONE EXTENDING EAST ACROSS FAR SOUTHERN OH/PA/NJ. A WEAK SFC TROUGH ALONG THE MID- ATLANTIC COAST EXTENDED SOUTHWEST INTO THE CENTRAL CAROLINAS. REST OF TODAY: 1000-1500 J/KG OF MLCAPE WITH LITTLE OR NO CIN IS EXPECTED DURING PEAK HEATING GIVEN LATEST MODEL GUIDANCE AND OBSERVATIONAL TRENDS. CONVECTIVE COVERAGE THIS AFTERNOON REMAINS DIFFICULT TO ASCERTAIN GIVEN THE PRESENCE OF SUBTLE SMALL AMPLITUDE WAVES IN NW FLOW ALOFT. DPVA ASSOC/W THESE FEATURES CAN PROVIDE SUFFICIENT FORCING FOR CONVECTION TO DEVELOP...THOUGH SUBSIDENCE IN THE WAKE OF SUCH FEATURES CAN SUPPRESS CONVECTIVE DEVELOPMENT. IT COULD BE ARGUED THAT SUCH A DISTURBANCE HELPED TO INITIATE CONVECTION ALONG THE CREST OF THE BLUE RIDGE IN SOUTHWEST VA BETWEEN 14-16Z. THIS AREA OF CONVECTION WAS PROGRESSING SOUTHEAST TOWARD THE CENTRAL VA/NC BORDER (NEAR DANVILLE) AT 17Z. CONVECTIVE COVERAGE IS FURTHER COMPLICATED BY THE PRESENCE OF A WEAK SFC TROUGH ALONG THE I- 95 CORRIDOR AND A THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF STRONG CONVECTIVE COLD POOLS /OUTFLOW/. WITH THE ABOVE IN MIND...WILL INDICATE A 20-30% CHANCE OF CONVECTION THIS AFTERNOON FOR MOST OF THE AREA...EXCEPT 30-50% IN THE NORTHERN PIEDMONT WHERE CURRENT ACTIVITY IN SOUTHERN VA WILL LIKELY PROPAGATE ALONG OUTFLOW. HIGHS WILL REACH THE MID/UPPER 80S NORTH OF HWY 64 TO LOWER 90S SOUTH OF HWY 64. TONIGHT: CHANCES FOR CONVECTION MAY INCREASE AGAIN BETWEEN 23-05Z WHEN AN MCV (OR REMNANTS/PORTIONS THEREOF) ASSOCIATED WITH PRIOR MCS ACTIVITY WEST OF THE MOUNTAINS IS EXPECTED TO CROSS THE REGION IN STRENGTHENING NW FLOW ALOFT. DESPITE THE LOSS OF INSOLATION...500- 1000 J/KG OF MLCAPE WILL LIKELY BE MAINTAINED WELL INTO THE EVENING GIVEN STEEPER MID-LEVEL LAPSE RATES (6.5-7.0 C/KM) ADVECTING INTO THE REGION FROM THE WEST AND RICHER LOW-LEVEL MOISTURE ADVECTING INTO THE AREA ALONG THE NORTHERN PERIPHERY OF THE GULF COAST RIDGE. IF SCATTERED TO WIDESPREAD CONVECTION DEVELOPS UPSTREAM OVER EASTERN TN/KY LATE THIS AFTERNOON IN ADVANCE OF THE APPROACHING MCV...IT IS POSSIBLE THAT CONVECTION COULD ORGANIZE INTO A LINE AND SUCCESSFULLY CROSS THE MOUNTAINS INTO THE WEST/NW PIEDMONT WHERE 500-1000 J/KG OF MLCAPE...30-40 KT 0-6 KM SHEAR... AND 1000-1300 J/KG OF DCAPE WOULD FOSTER ROBUST COLD POOLS AND A POTENTIAL FOR DAMAGING WINDS. CHANCES FOR CONVECTION SHOULD RAPIDLY DIMINISH FROM WEST-EAST AFTER MIDNIGHT IN ASSOC/W SUBSIDENCE IN THE WAKE OF THE MCV AND DECREASING INSTABILITY ASSOC/W NOCTURNAL EFFECTS AND/OR CONVECTIVE OVERTURNING. EXPECT LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... OVERVIEW: AN UPPER LEVEL TROUGH OVER THE LOWER GREAT LAKES TODAY WILL SHIFT TOWARD THE NEW ENGLAND/MID-ATLANTIC COAST ON THU. SYNOPTIC SUBSIDENCE /RISING SFC PRESSURES/ OVER THE NORTHERN MID- ATLANTIC WILL PUSH THE WEST-EAST ORIENTED FRONTAL ZONE (CENTERED ALONG THE MASON-DIXON LINE THIS AFTERNOON) S/SE INTO CENTRAL NC THURSDAY AFT/EVE. WITH NW FLOW ALOFT FIRMLY ESTABLISHED ACROSS THE CAROLINAS...EXPECT A HIGH LIKELIHOOD OF SMALL AMPLITUDE DISTURBANCES TRACKING INTO THE REGION THROUGHOUT THE DAY. DPVA ASSOC/W SMALL AMPLITUDE WAVES MAY ALLOW A WEAK SFC LOW TO DEVELOP ALONG THE FRONTAL ZONE SINKING SOUTHWARD INTO CENTRAL NC DURING THE AFT/EVE HOURS. PRECIP: FORECAST SOUNDINGS SUGGEST THAT A COMBINATION OF RICH BOUNDARY LAYER MOISTURE...RELATIVELY STEEP MID-LEVEL LAPSE RATES... AND SEASONABLE INSOLATION SHOULD YIELD MODERATE INSTABILITY (1000- 2000 J/KG OF MLCAPE) BY PEAK HEATING...WEAKEST IN THE NW PIEDMONT/VA BORDER AND STRONGEST ALONG AND SOUTH OF HWY 64. LOW-LEVEL CONVERGENCE ALONG THE SOUTHWARD SAGGING FRONTAL ZONE AND PERIODIC DPVA ASSOC/W SMALL AMPLITUDE WAVES IN NW FLOW ALOFT SHOULD PROVIDE SUFFICIENT FORCING FOR SCT/WIDESPREAD CONVECTION TO DEVELOP DURING THE AFT/EVE HOURS...AND WILL INDICATE PRECIP CHANCES RANGING FROM 40- 60%...LOWEST NEAR THE VA BORDER AND HIGHEST SOUTH OF HWY 64. EXPECT CHANCES FOR CONVECTION TO GRADUALLY DIMINISH FROM N-S OR NW-SE THU EVENING/NIGHT AS AN INCREASINGLY STABLE AIRMASS ADVECTS INTO CENTRAL NC IN THE WAKE OF THE FRONT PROGRESSING TOWARD THE NC/SC BORDER. TEMPS: EXPECT HIGHS RANGING FROM THE MID 80S NORTH (VA BORDER) TO LOWER 90S SOUTH (SC BORDER)...THOUGH A FAIR AMOUNT OF UNCERTAINTY IS PRESENT DEPENDING ON THE PRECISE PROGRESS OF THE FRONT PROGRESSING SOUTHWARD INTO THE REGION ALONG WITH CONVECTIVE OUTFLOW. LOWS THU NIGHT ARE EXPECTED TO RANGE FROM 64-68F...COOLEST NEAR THE VA BORDER WHERE LOWS COULD POSSIBLY FALL A FEW DEGREES LOWER DEPENDING ON CLOUD COVER AND DEWPOINTS. SEVERE POTENTIAL: GIVEN RELATIVELY STEEP MID-LEVEL LAPSE RATES... MODERATE INSTABILITY...AND DEEP LAYER SHEAR ON THE ORDER OF 25-35 KT...PERHAPS AS MUCH AS 30-40 KT TO THE NORTH/NE...EXPECT A POTENTIAL FOR ISOLD SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND DIME TO QUARTER SIZE HAIL. -VINCENT && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 222 PM WEDNESDAY SLIGHTLY COOLER HIGH PRESSURE EDGES INTO THE AREA ON FRIDAY AS THE FRONT PUSHING SOUTH OF THE AREA THURSDAY NIGHT SLOWS TO A CRAWL ACROSS SOUTH CAROLINA. SHORT WAVE TROF MIGRATING ACROSS THE AREA AT H5 WILL BE ONLY WEAKLY SUPPORTIVE OF CONVECTION AND MAINLY ACROSS THE SOUTHERN TIERS OF COUNTIES WITHIN RANGE OF THE SURFACE FRONTAL ZONE WHERE DEW POINTS WILL HOLD IN THE LOWER 60S. WILL THUS KEEP A SLIGHT CHANCE ACROSS THE SOUTH DURING MAX HEATING FRIDAY WITH HIGHS RANGING FROM THE LOW 80S ACROSS THE FAR NORTH TO MID 80S . AS CONVECTION WILL BE DIURNALLY DRIVEN...WILL HAVE NO POP FRIDAY NIGHT WITH MINS FROM 60 TO 65. HIGH PRESSURE MIGRATES FURTHER EAST AND OFFSHORE BY LATE SATURDAY...WHICH PRODUCES A DRY EASTERLY LOW LEVEL FLOW WITH LOW AMPLITUDE MID LEVEL RIDGING...WHICH WILL FURTHER SUPPRESS THE FRONT SOUTH ON SATURDAY. WILL HAVE ONLY SLIGHT CHANCES ACROSS THE SOUTH AND WEST AROUND THE PERIPHERY OF THE DRY AIR DURING THE AFTERNOON AND EVENING. HIGHS WILL BE IN THE MID 80S WITH SATURDAY NIGHTS LOWS MAINLY IN THE MID 60S. WAVY NEAR-ZONAL MID LEVEL FLOW BECOMES ESTABLISHED ON SUNDAY AND THE SURFACE HIGH MOVES OFFSHORE SETTING UP LOW LEVEL RETURN FLOW. THIS WILL BEGIN TO WARM UP AND MOISTEN THE LOW LEVELS BUT WITH NO FOCUSING MECHANISM EXPECT ONLY ISOLATED TO WIDELY SCATTERED CONVECTION. HIGHS SUNDAY WILL BE IN THE MID TO UPPER 80S WITH MINS SUNDAY NIGHT IN THE MID TO UPPER 60S. FRONTAL ZONE WHICH SETS UP ACROSS THE OHIO VALLEY WILL MAKE SLOW PROGRESS SOUTH AS THE INITIAL SHORT WAVE LIFTS INTO NEW ENGLAND ON MONDAY. CLOSER TO HOME...A WESTERLY-FLOW-INDUCED LEE TROF WILL DEVELOP AT THE SURFACE...WHICH...ALONG WITH CONTINUED WARMING AND MOISTENING...WILL PRODUCE INCREASED CONVECTIVE COVERAGE ON MONDAY AND AGAIN TUESDAY AS THE AFOREMENTIONED FRONT PUSHES INTO THE AREA. AT THIS POINT...DETAILS AS TO ORGANIZATION AND TIMING ARE FUZZY AND WILL KEEP POPS IN THE CHANCE RANGE WITH HIGHS IN THE UPPER 80S TO LOWER 90S. WEDNESDAY IS LOW CONFIDENCE AT THIS POINT...BUT WITH MOIST AIRMASS AND HIGHS REACHING THE MID TO UPPER 80S...SCATTERED CONVECTION WILL BE A GOOD STARTING POINT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 215 PM WEDNESDAY... 24-HR TAF PERIOD: VFR CONDITIONS AND LIGHT/VARIABLE WINDS WILL PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD. THE ONLY POTENTIAL FOR SUB-VFR CONDITIONS WILL BE IN ASSOC/W ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE LATE THIS AFT/EVE INTO TONIGHT...THOUGH CONFIDENCE REMAINS BELOW NORMAL WITH REGARD TO COVERAGE/TIMING AND WILL ONLY MENTION VCSH AT ALL TERMINALS. STRONG WIND GUSTS OF 30-40 KT WILL BE POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS THROUGH MIDNIGHT. LIGHT/VARIABLE WINDS THROUGH SUNRISE THU WILL BECOME SOUTHWEST AT 10-15 KT WITH GUSTS AS HIGH AS 20-25 KT BY 15-18Z THU (END OF THE 18Z TAF PERIOD). LOOKING AHEAD: ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE IN ASSOC/W A FRONT SINKING SOUTHWARD ACROSS THE REGION ON THU. OTHERWISE... EXPECT A CLIMATOLOGICAL FORECAST THROUGH THE WEEKEND WITH VFR CONDITIONS PREVAILING OUTSIDE OF A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...MLM AVIATION...VINCENT
Hazardous weather outlook, Jun 4, 10:45 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT WED JUN 4 2014 NCZ028-043-078-083>086-088-089-051445- EDGECOMBE-WILSON-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1045 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING AS A COLD FRONT SETTLES SOUTHWARD THROUGH CENTRAL NORTH CAROLINA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038-051445- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON- 1045 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER OR MOVE INTO THE AREA THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. A LINE OF THUNDERSTORMS PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS WILL BE POSSIBLE ACROSS THE NORTHWEST PIEDMONT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING AS A COLD FRONT SETTLES SOUTHWARD THROUGH CENTRAL NORTH CAROLINA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-026-027-039>042-073>077-051445- HALIFAX-FRANKLIN-NASH-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT- 1045 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. A LINE OF THUNDERSTORMS PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS WILL BE POSSIBLE ACROSS THE TRIANGLE LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING AS A COLD FRONT SETTLES SOUTHWARD THROUGH CENTRAL NORTH CAROLINA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT/MWS
In the hours before
Special weather statement, Jun 4, 1:33 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
133 PM EDT WED JUN 4 2014
NCZ007-022>024-041830-
PERSON-GUILFORD-ORANGE-ALAMANCE-
133 PM EDT WED JUN 4 2014
...A LINE OF THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON...
NORTHEASTERN GUILFORD...NORTHERN ORANGE AND NORTHERN ALAMANCE
COUNTIES BY 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR RIDGEWAY TO NEAR HARRISONS
CROSSROADS...AND MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
HYCO LAKE...ROXBORO...HILLSBOROUGH...MEBANE...CONCORD...
AND GIBSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF BLOWING AROUND
LIGHTWEIGHT OBJECTS LEFT OUTDOORS. BOATERS ON THE OPEN WATER AND
THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF ANY RAIN AND WIND.
&&
LAT...LON 3654 7883 3648 7879 3641 7880 3624 7889
3623 7895 3608 7898 3602 7974 3624 7977
3624 7916 3654 7914
TIME...MOT...LOC 1729Z 310DEG 33KT 3683 7903 3640 7971
DJFSpecial weather statement, Jun 4, 2:37 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT WED JUN 4 2014
NCZ007-023>025-041930-
PERSON-ORANGE-ALAMANCE-DURHAM-
237 PM EDT WED JUN 4 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
PERSON...ORANGE...NORTHERN ALAMANCE AND NORTHWESTERN DURHAM COUNTIES
UNTIL 330 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER YANCEYVILLE...MOVING SOUTHEAST
AT 25 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE STORMS WITH THE
MAIN THREAT FROM HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
DURHAM...BURLINGTON...GRAHAM...ROXBORO...HILLSBOROUGH...MEBANE...
ROUGEMONT...CONCORD...HAW RIVER AND SWEPSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3624 7880 3623 7882 3623 7880 3599 7881
3599 7939 3625 7954 3624 7916 3654 7914
3654 7880
TIME...MOT...LOC 1836Z 305DEG 22KT 3639 7935
ELLISSpecial weather statement, Jun 4, 3:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT WED JUN 4 2014
NCZ008-009-024>026-040-041-042030-
VANCE-WAKE-GRANVILLE-ORANGE-FRANKLIN-CHATHAM-DURHAM-
335 PM EDT WED JUN 4 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE...
WAKE...SOUTHERN GRANVILLE...SOUTHERN ORANGE...WESTERN FRANKLIN...
NORTHEASTERN CHATHAM AND DURHAM COUNTIES UNTIL 430 PM EDT...
AT 334 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR BUTNER...OR 8 MILES NORTHEAST OF DURHAM...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...CHAPEL
HILL...HILLSBOROUGH...CREEDMOOR...LOUISBURG AND WAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3612 7827 3582 7826 3571 7847 3552 7871
3561 7900 3564 7905 3586 7925 3592 7926
3624 7885 3624 7880 3628 7880 3630 7877
3630 7832
TIME...MOT...LOC 1934Z 301DEG 21KT 3608 7884
ELLISLocal storm report, Jun 4, 3:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 SW BAHAMA 36.12N 78.94W
06/04/2014 DURHAM NC 911 CALL CENTER
ONE TREE DOWN ON RUSSELL ROAD NEAR GUESS ROAD
&&
EVENT NUMBER RAH1401426
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:33 PM EDT | Special Weather Statement | RAH | Person | 57 min |
| Jun 4, 2:37 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange, Person | 53 min |
| Jun 4, 3:35 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Wake | 55 min |
| Jun 4, 4:45 PM EDT | Special Weather Statement | RAH | Wake, Wilson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.